MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7278
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 02/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that on (b)(6) 2020, she obtained a blood glucose reading of 577 mg/dl on the contour next meter at 11:57 p.M.Based on this reading, the customer took 8 units of humalog insulin and 10 units of lantus insulin, which is lower than her prescribed dose of 20 units of lantus.The next day customer became unconscious.The paramedics were called and they performed testing using the customer's contour next meter, which gave a reading of 34 mg/dl at 10:05 a.M.The customer's friend gave her orange juice, pop soda and peanut butter sandwich, after which she recovered well.The customer was advised to return the device of evaluation.Replacement meter and test strips were sent to the customer.
 
Event or Problem Description
The customer reported that on (b)(6) 2020, she obtained a blood glucose reading of 577 mg/dl on the contour next meter at 11:57 p.M.Based on this reading, the customer took 8 units of humalog insulin and 10 units of lantus insulin, which is lower than her prescribed dose of 20 units of lantus.The next day customer became unconscious.The paramedics were called and they performed testing using the customer's contour next meter, which gave a reading of 34 mg/dl at 10:05 a.M.The customer received orange juice, pop soda and peanut butter sandwich, after which she recovered well.The customer was advised to return the device of evaluation.Replacement meter and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer received support from paramedics who gave her orange juice and peanut butter.Section b5 has been updated with this information.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.Therefore, an in-house contour next meter was tested with the in-house contour next test strips from lot # 9cpec41a using a blood sample, which gave a satisfactory performance.Additionally, a device history record was reviewed for the suspected contour next meter and no manufacturing anomalies were found.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key9787328
Report Number1810909-2020-00116
Device Sequence Number13579103
Product Code NBW
UDI-Device Identifier10301937278706
UDI-Public10301937278706
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121190
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2021
Device Model Number7278
Device Catalogue Number7278
Device Lot Number9CPEC41A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2020
Supplement Date Received by Manufacturer03/03/2020
11/11/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date03/07/2020
11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR